MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS, INC. IMPRESS®; ANGIOGRAPHIC CATHETER, SINGLE-USE

MERIT MEDICAL SYSTEMS, INC. IMPRESS®; ANGIOGRAPHIC CATHETER, SINGLE-USE
Catalog Number 56535SIM1/B
Medical Device Problem Codes Fracture (1260); Material Fragmentation (1261); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2026
Type of Reportable Event Death
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
It was reported that tip of the catheter fractured upon insertion of the device.A snare was used to retrieve the fragmented tip; however, it fractured again.The patient was stabilized and transferred to the operating room.A vascular surgeon performed a cut down and removed the fragments with forceps.
 
Additional Manufacturer Narrative
Additional information was received, the patient passed away; however, it was not related to retained catheter.Two days after the reported event.The suspect device was returned for evaluation.The reported failure was observed; however, the root cause of this defect is unable to be determined.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.Nonconformances of this nature are monitored by the operation team.This complaint will be used to trend for similar complaints.

Brand Name
IMPRESS®
Common Device Name
ANGIOGRAPHIC CATHETER, SINGLE-USE
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS, INC.
calle, sor juana ines de la cr
roberto de la madrid
tijuana, b.c. 22630
MX  22630
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS, INC.
calle, sor juana ines de la cr
roberto de la madrid
tijuana, b.c. 22630
MX   22630
Manufacturer Contact
adrian cole
1600 merit parkway
south jordan, UT 84095
8012084225
MDR Report Key24766675
Report Number3011642792-2026-00001
Device Sequence Number13073526
Product Code DQO
UDI-Device Identifier00884450683781
UDI-Public00884450683781
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K053171
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number56535SIM1/B
Device Lot NumberI2779533
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2026
Supplement Date Received by Manufacturer05/07/2026
Initial Report FDA Received Date04/02/2026
Supplement Report FDA Received Date05/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient SexUnknown